Zithromax linked to irregular heartbeat, FDA warns - FOX 10 News | myfoxphoenix.com

Zithromax linked to irregular heartbeat, FDA warns

Posted: Updated:
CHICAGO (FOX 32 News) -

The FDA is warning the public about Zithromax, one of the most commonly-prescribed antibiotics.

The FDA says azithromycin, which is often referred to as z-pack, has been linked to a potentially fatal irregular heartbeat.

The drug can change the heart's electrical activity and lead to a condition called a "prolonged QT interval," which means the heart's timing gets thrown off.

The FDA says doctors should be careful prescribing azithromycin for patients who are at risk for heart problems.

Follow Us!

Share Your Photos & Video

Powered by WorldNow

KSAZ-TV & KUTP
511 W. Adams St.
Phoenix, AZ 85003

Phone: (602) 257-1234
Fax: (602) 262-0177

Didn't find what you were looking for?
All content © Copyright 2000 - 2014 Fox Television Stations, Inc. and Worldnow. All Rights Reserved.
Privacy Policy | Terms of Service | Ad Choices